Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 15, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 14, 2016, 7:53 AM PDT for Harney County, Malheur County, Oregon. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 7:53 AM PDT (14:53 UTC)
- In effect from
- Oct 15, 2016, 11:00 AM PDT
- Expired
- Oct 15, 2016, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS75 KBOI 141453 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 853 AM MDT FRI OCT 14 2016 ...VERY WINDY IN SOUTHEAST OREGON AND SOUTHWEST IDAHO TODAY AND SATURDAY... .A MAJOR PACIFIC STORM WILL GENERATE GUSTY SOUTHWEST WINDS OVER THE INTERIOR NORTHWEST STATES. STRONGEST WINDS WILL OCCUR DURING THE DAY TODAY AND AGAIN SATURDAY AFTERNOON. ORZ061-063-150000- /O.NEW.KBOI.WI.Y.0014.161014T1453Z-161014T2200Z/ /O.NEW.KBOI.WI.Y.0015.161015T1800Z-161016T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 853 AM MDT FRI OCT 14 2016 /753 AM PDT FRI OCT 14 2016/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT /3 PM PDT/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT /3 PM PDT/ THIS AFTERNOON FOR THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES IN OREGON. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 11 AM PDT TO 5 PM PDT SATURDAY IN HARNEY COUNTY AND SOUTHERN MALHEUR COUNTY. * WINDS...SUSTAINED SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ015-029-142200- /O.NEW.KBOI.WI.Y.0014.161014T1453Z-161014T2200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 853 AM MDT FRI OCT 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR THE SOUTHWEST IDAHO HIGHLANDS AND THE OWYHEE MOUNTAINS. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. IDAHO STATE ROUTE 51 IN OWYHEE COUNTY IS INCLUDED IN THIS ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
394 WWUS75 KBOI 141945 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 145 PM MDT FRI OCT 14 2016 ...VERY WINDY AGAIN IN SOUTHEAST OREGON SATURDAY AFTERNOON AND EVENING... .WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON IN SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO. ONLY THE HIGHEST ELEVATIONS IN SOUTHEAST OREGON WILL CONTINUE TO HAVE WINDS AT ADVISORY SPEEDS. ANOTHER MAJOR PACIFIC STORM WILL INCREASE WINDS AGAIN SATURDAY AFTERNOON AND EVENING IN SOUTHEASTERN OREGON AS THE STORM/S COLD FRONT MOVES THROUGH. ORZ061-063-150530- /O.CAN.KBOI.WI.Y.0014.000000T0000Z-161014T2200Z/ /O.EXT.KBOI.WI.Y.0015.161015T1800Z-161016T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 145 PM MDT FRI OCT 14 2016 /1245 PM PDT FRI OCT 14 2016/ ...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR TODAY IN HARNEY AND MALHEUR COUNTIES. THE OTHER WIND ADVISORY...FOR SATURDAY AFTERNOON IN HARNEY AND SOUTHERN MALHEUR COUNTIES...REMAINS IN EFFECT AND IS EXTENDED INTO SATURDAY EVENING. * WINDS...SUSTAINED SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ015-029-142045- /O.CAN.KBOI.WI.Y.0014.000000T0000Z-161014T2200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 145 PM MDT FRI OCT 14 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHWEST IDAHO HIGHLANDS AND OWYHEE COUNTY. WINDS HAVE DECREASED BELOW ADVISORY SPEEDS. $$
500 WWUS75 KBOI 150345 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 945 PM MDT FRI OCT 14 2016 ...VERY WINDY IN SOUTHEAST OREGON SATURDAY AFTERNOON AND EVENING... .ANOTHER MAJOR PACIFIC STORM WILL INCREASE WINDS SATURDAY AFTERNOON AND EVENING IN SOUTHEAST OREGON. ORZ061-063-151100- /O.CON.KBOI.WI.Y.0015.161015T1800Z-161016T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 945 PM MDT FRI OCT 14 2016 /845 PM PDT FRI OCT 14 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ SATURDAY... * WINDS...SUSTAINED SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
894 WWUS75 KBOI 150958 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 358 AM MDT SAT OCT 15 2016 ...VERY WINDY IN SOUTHEAST OREGON THIS AFTERNOON AND EVENING... .ANOTHER MAJOR PACIFIC STORM WILL INCREASE WINDS THIS AFTERNOON AND EVENING IN SOUTHEAST OREGON. ORZ061-063-152130- /O.CON.KBOI.WI.Y.0015.161015T1800Z-161016T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 358 AM MDT SAT OCT 15 2016 /258 AM PDT SAT OCT 15 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...SUSTAINED SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS CENTRAL AND SOUTHERN PORTIONS OF HARNEY AND MALHUER COUNTIES. WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS NORTHERN PORTIONS TO INCLUDE BURNS AND ONTARIO. * TIMING...SATURDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
443 WWUS75 KBOI 152002 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 202 PM MDT SAT OCT 15 2016 ...VERY WINDY IN SOUTHEAST OREGON THIS AFTERNOON AND EVENING... .ANOTHER MAJOR PACIFIC STORM WILL INCREASE WINDS THIS AFTERNOON AND EVENING IN SOUTHEAST OREGON. ORZ061-063-160300- /O.CON.KBOI.WI.Y.0015.000000T0000Z-161016T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 202 PM MDT SAT OCT 15 2016 /102 PM PDT SAT OCT 15 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...SUSTAINED SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS CENTRAL AND SOUTHERN PORTIONS OF HARNEY AND MALHUER COUNTIES. WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS NORTHERN PORTIONS TO INCLUDE BURNS AND ONTARIO. * TIMING...SATURDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS AND LOCAL BLOWING DUST. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
974 WWUS75 KBOI 160217 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 817 PM MDT SAT OCT 15 2016 ORZ061-063-160600- /O.EXT.KBOI.WI.Y.0015.000000T0000Z-161016T0600Z/ HARNEY COUNTY-MALHEUR COUNTY- 817 PM MDT SAT OCT 15 2016 /717 PM PDT SAT OCT 15 2016/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH...MAINLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF HARNEY AND MALHUER COUNTIES. * IMPACTS...TRAVEL HAZARD ESPECIALLY ON NORTH-SOUTH ROADS DUE TO CROSS WINDS. THESE ROADS INCLUDE US ROUTES 20 AND 95 IN OREGON AND ALSO OREGON STATE ROUTES 78 AND 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
371 WWUS75 KBOI 160550 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1150 PM MDT SAT OCT 15 2016 ORZ061-063-160700- /O.EXP.KBOI.WI.Y.0015.000000T0000Z-161016T0600Z/ HARNEY COUNTY-MALHEUR COUNTY- 1150 PM MDT SAT OCT 15 2016 /1050 PM PDT SAT OCT 15 2016/ ...WIND ADVISORY FOR HARNEY AND MALHEUR COUNTY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/ TONIGHT... WINDS HAVE WEAKENED BELOW CRITERIA AT SITES BELOW 5000 FEET, BUT WILL REMAIN GUSTY AT 15-25 MPH WITH GUSTS TO 35 MPH THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:51 AM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 14, 2:51 AM PDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Boise ID 351 AM MDT Fri Oct 14 2016 .SHORT TERM...Today through Saturday...A large and intense storm along the coast of Washington will continue to pound the Pacific Northwest with rain and wind today. A warm front associated with the storm has moved just north of Burns, Boise, Mountain Home, and Twin Falls this morning. Baker City and Mccall remain in the cool air north of the front. Precipitation has temporarily tapered off south of the warm front. Very gusty southwesterly winds, near advisory levels, will continue over much of southwestern Oregon and in Southwestern Idaho near the Nevada border today. Gusty southeasterly winds will continue in the Snake River plane and in the Treasure Valley in Idaho today. A cold front is also associated with the storm and is forecast to move from west to east through the area later this afternoon. A band of moderate rain is associated with the cold front, so most of the forecast area will see a period of rain when the cold front passes through. The heaviest rain is expected in the Boise and West Central Mountains of Idaho where a flash flood watch remains in effect for the Pioneer Fire Burn Scar. It looks like there will be a bit of a lull in the rain early Saturday, but moderate rain will likely spread back over much of the area on Saturday evening. .LONG TERM...Sunday through Thursday Night...An active, cool, and wet pattern will remain over the area through early next week. A series of weather systems are expected to pass through the Pacific Northwest ushering in periods of wind and precipitation. The remnants of one system will keep things unsettled Sunday before another potent system moves in overnight Sunday into early Monday. The next wave of energy is then expected Tuesday into Tuesday night. From there on mid to long range forecast models are in agreement that ridging and drying will begin to build over the region. This will provide a break in the active weather pattern and allow for temperatures to approach, and in some cases, exceed seasonal normals. && .AVIATION...An active weather pattern will usher in ceilings, mountain obscuration, and strong winds to the area through the weekend. South to southeasterly surface winds of 15 to 25 knots with higher gusts will be possible for KBOI, KJER, and KTWF through 12Z. Thereafter south to southwest winds of 10 to 15 knots should be the rule. Ceilings are expected to lower through the day for KBNO and KMYL as a cold front advances through the area, with values in the MVFR to IFR category. Conditions will deteriorate between 09Z and 12Z at MYL, and after 18Z at KBNO. The lower ceilings are anticipated to linger through at least 00Z. VFR conditions are anticipated at other terminals. Terrain obscuration and mountain turbulence are a certainty throughout the day Friday into Friday Night. Wind values between 5000ft and 8000ft will be between 35 to 50 knots with higher values above throughout the day into the evening. Winds aloft will favor a southwesterly direction. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Flash Flood Watch through Sunday afternoon IDZ011-013. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...JB LONG TERM....MC AVIATION.....MC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:53 AM PDT | Wind Advisory | BOI | Harney, Malheur | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.